Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have itchy red/Browns spots in groin area. Partner had fungal infection. Using monostat. Can I use fast acting over the counter medicine?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13648 Questions
Question
I have an itchy red/Browns spots in my groin area. I saw it 2 days ago..after our last intercourse my wife mentioned she has a very bad fungus infection and she is using monostat..is that fungus transferred to me? Can I use any fast acting over the counter medicine? I travel every week and its very uncomfotable
Posted Mon, 26 Aug 2013 in Men's Health
 
 
Answered by Dr. Michelle Gibson James 23 minutes later
HI, thanks for using healthcare magic

It is possible that you did pick up an infection from your wife if she is currently being treated for a fungal infection.
Fungal infections in males would normally present with redness and rash of the glans penis but it can also infect other areas as well.

YOu may want to consider the use of a topical anti fungal cream. These should be available over the counter.
Examples of over the counter anti fungal medications are nizoral, ketoconazole, lamisil, miconazole.

These creams should be used for at least 7 days though some persons may need to use these creams for 2 weeks because sometimes the infection can take long to resolve.
It would also be important to keep the area dry because fungi like moisture

There are other cause of an itchy rash in the groin such as a reaction to a chemical such as cream/lotion/soap/detergent. If you have changed any of these agents then it is possible you are reacting to this change.

IF there has been no change then it is unlikely that any of these agents are the cause. In that case a steroid cream would be effective.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Have itchy red/Browns spots in groin area. Partner had fungal infection. Using monostat. Can I use fast acting over the counter medicine? 18 minutes later
Hi there,

I am pretty sure its not caused by chemical such as cream/lotion/soap/detergent. As nothing has been changed and it is obvious that i got it form my wife as it started happening a day or two after the intercourse. Can i get these at a safeway or albertsons?, which do you recommend most,t hat works the best?, we have a trip to hawaii with kids in a week, i would hate to have this when we are in Hawaii.

nizoral, ketoconazole, lamisil, miconazole
 
 
Answered by Dr. Michelle Gibson James 25 minutes later
Hi
yes, these any of these are available at any local pharmacy.
Lamisil may be the best option, this is used once a day.

If this is not available you can use ketoconazle, also once daily

Feel free to ask anything else
Above answer was peer-reviewed by
 
Follow-up: Have itchy red/Browns spots in groin area. Partner had fungal infection. Using monostat. Can I use fast acting over the counter medicine? 8 hours later
one last question, can i use this on my penis as well? i believe i have fungus there as well. I feel very itchy :-(
 
 
Answered by Dr. Michelle Gibson James 35 minutes later
Hi

Yes you can use it on any part of your skin including the penis.
Keep the involved areas as clean and dry as possible.

You can ask any additional questions if anything remains unclear.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor